Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 108, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 17, 2006, 3:35 AM CDT for Forrest County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2006, 3:35 AM CDT (08:35 UTC)
- Expired
- Oct 17, 2006, 4:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 124 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 1:38 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 170835
TORJAN
MSC035-170900-
/O.NEW.KJAN.TO.W.0108.061017T0835Z-061017T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT TUE OCT 17 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG
* UNTIL 400 AM CDT
* AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
SOUTHWEST OF HATTIESBURG...OR ABOUT 7 MILES SOUTHWEST OF WEST
HATTIESBURG...MOVING EAST AT 45 MPH.
* THE TORNADO IS WILL BE NEAR...
HATTIESBURG BY 345 AM CDT
PETAL BY 350 AM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT TUESDAY MORNING
FOR NORTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CDT TUESDAY MORNING FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3136 8945 3135 8935 3112 8936 3119 8914
3143 8915
$$
MME1 follow-up statement
000
WWUS54 KJAN 170856
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CDT TUE OCT 17 2006
MSC035-170900-
/O.CON.KJAN.TO.W.0108.000000T0000Z-061017T0900Z/
FORREST MS-
356 AM CDT TUE OCT 17 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR FORREST
COUNTY...
AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED SOUTH PETAL AND
SOUTHEAST OF HATTIESBURG...MOVING EAST AT 45 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3139 8930 3135 8931 3118 8927 3119 8914
3143 8915
$$
MMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 17, 2:17 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 17, 2:17 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT TUE OCT 17 2006
.DISCUSSION...
UPDATED ZONES TO INCLUDE TOR WATCH 835 FOR EASTERN ZONES WITH SOME
COUNTIES AROUND THE GOLDEN TRIANGLE STILL IN WATCH 834. NEW ZONES
AND GRIDS OUT INCLUDE THIS...AND UPDATES TO POPS AND WEATHER TO
MATCH CURRENT TRENDS.
PER TOR WATCH...SEVERE THREAT CONTINUES IN EASTERN ZONES WHERE
MARGINAL INSTABILITY AND HIGH SHEAR ARE IN COMBINATION. /BB/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR MSZ026-
MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MSZ029-MSZ030-
MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-MSZ044-
MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ061-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&
50Hazardous weather outlook, Oct 16, 10:38 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1038 PM CDT MON OCT 16 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 180338- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1038 PM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE ACROSS PORTIONS OF MISSISSIPPI TONIGHT...GENERALLY ALONG AND EAST OF THE NATCHEZ TRACE...INCLUDING A LINE FROM GRENADA TO YAZOO CITY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM FROM THE WEST HAS RESULTED IN WARM TROPICAL AIR SPREADING ACROSS THE AREA. ALTHOUGH INSTABILITY IS WEAK IN THE TROPICAL AIRMASS...THERE WILL BE JUST ENOUGH TO PRODUCE SEVERE THUNDERSTORMS. VERY STRONG WIND SHEAR WILL CREATE A FAVORABLE ENVIRONMENT FOR STORMS TO BECOME SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. THE RISK FOR SEVERE WEATHER WILL CONTINUE TO DIMINISH FROM THE WEST. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR MUCH OF THE OUTLOOK AREA ALONG AND EAST OF THE NATCHEZ TRACE. FLASH FLOODING WILL BE POSSIBLE TONIGHT ALONG AND EAST OF THE NATCHEZ TRACE AS A VERY MOIST TROPICAL AIRMASS SURGES NORTH AHEAD OF THE APPROACHING UPPER LEVEL TROUGH. RAINFALL WILL BECOME VERY HEAVY AS A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVE OVER THE AREA. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAIL. ...NON PRECIPITATION... A LAKE WIND ADVISORY REMAINS IN EFFECT TONIGHT FOR THE OUTLOOK AREA FOR SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. THIS WILL BE DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION FROM A STORM SYSTEM MOVING ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT...OTHERWISE ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT MONDAY OCTOBER 23. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Oct 16, 11:27 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG WEST 33.20N 89.78W
10/16/2006 HOLMES MS LAW ENFORCEMENT
NUMEROUS TREES DOWN CITYWIDE IN WEST.
0915 PM TSTM WND DMG 2 SE VICKSBURG 32.31N 90.85W
10/16/2006 WARREN MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY
0930 PM FLOOD YAZOO CITY 32.86N 90.41W
10/16/2006 YAZOO MS LAW ENFORCEMENT
NUMEROUS HOUSES FLOODED ALONG WEST 11TH STREET IN YAZOO
CITY. RESIDENCE HAD TO EVACUATE.
1000 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
10/16/2006 WARREN MS TRAINED SPOTTER
MUD SLIDES AND DEBRIS ON NORTH WASHINGTON STREET AS WELL
AS SOME MINOR HOUSE FLOODING REPORTED IN DOWNTOWN
VICKSBURG.
&&
JFAIRLYLocal storm report, Oct 17, 12:47 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CDT TUE OCT 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD W CANTON 32.61N 90.03W
10/17/2006 MADISON MS EMERGENCY MNGR
WATER IN HOUSES AND STREETS UNDER WATER IN WESTERN
PORTIONS OF CANTON.
&&
MMELocal storm report, Oct 17, 12:53 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 AM CDT TUE OCT 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG TERRY 32.10N 90.30W
10/16/2006 HINDS MS LAW ENFORCEMENT
NUMEROUS TREES DOWNED AROUND THE COUNTY INCLUDING IN THE
CITIES OF TERRY...BYRUM AND RAYMOND.
&&
MMELocal storm report, Oct 17, 1:32 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
132 AM CDT TUE OCT 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
JFAIRLYLocal storm report, Oct 17, 1:36 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 AM CDT TUE OCT 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG COLUMBUS 33.51N 88.40W
10/16/2006 LOWNDES MS EMERGENCY MNGR
TREE DOWN ACROSS BLUECUTT ROAD IN COLUMBUS.
&&
JFAIRLYLocal storm report, Oct 17, 3:26 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 AM CDT TUE OCT 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLOOD COLUMBIA 31.26N 89.83W
10/17/2006 MARION MS EMERGENCY MNGR
FLOODING OF STORES AND BUSINESSES ON MAIN STREET IN
DOWNTOWN COLUMBIA.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 7:27 PM CDT | Tornado Warning | JAN | Holmes | 48 min |
| Oct 16, 7:32 PM CDT | Tornado Warning | JAN | Yazoo | 13 min |
| Oct 16, 8:14 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 46 min |
| Oct 16, 8:32 PM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Yazoo | 6 hr |
| Oct 16, 8:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 39 min |
| Oct 16, 8:41 PM CDT | Tornado Warning | JAN | Montgomery | 34 min |
| Oct 16, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 33 min |
| Oct 16, 9:11 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 34 min |
| Oct 16, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 32 min |
| Oct 16, 9:53 PM CDT | Tornado Warning | JAN | Adams | 37 min |
| Oct 16, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 50 min |
| Oct 16, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Oct 16, 10:12 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 6 hr |
| Oct 16, 10:30 PM CDT | Tornado Warning | JAN | Adams, Franklin, Jefferson | 45 min |
| Oct 16, 10:37 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 38 min |
| Oct 16, 10:47 PM CDT | Flash Flood Warning | JAN | Attala | 4 hr |
| Oct 16, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 51 min |
| Oct 16, 11:01 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Oct 16, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 55 min |
| Oct 16, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 49 min |
| Oct 16, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 44 min |
| Oct 16, 11:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Oct 17, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Oct 17, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 50 min |
| Oct 17, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Oct 17, 2:45 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| Oct 17, 3:02 AM CDT | Tornado Warning | JAN | Lamar, Marion | 43 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.